MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and faire mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not use the probe for mechanical displacement of tissue, damage to the probe may occur.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Update: a good faith attempt to gather more information was completed; however, to date no reply has been received.The customer reported that the device, aes-90sn arthroscopic energy 90° probe with suction, 13 cm was being used on (b)(6) 2025 and "during hip arthroscopy, 2 foreign bodies were noted on x-ray.One of the threads was removed - 1/3 of the metal tip of the vaporizer.The other could not be located arthroscopically - it was left in the tissues.Damage to 2/3 of the vaporizer tip was found, and it was disposed of.¿ there was no impact or injury to the patient or user.The procedure was completed without an alternate device.There was a 45 minute delay to the procedure.This report is being raised on the basis of injury due to patient retaining a fragment of the device.
 
Event or Problem Description
The customer reported that the device, aes-90sn arthroscopic energy 90° probe with suction, 13 cm was being used on (b)(6) 2025 and "during hip arthroscopy, 2 foreign bodies were noted on x-ray.One of the threads was removed - 1/3 of the metal tip of the vaporizer.The other could not be located arthroscopically - it was left in the tissues.Damage to 2/3 of the vaporizer tip was found, and it was disposed of.¿ there was no impact or injury to the patient or user.The procedure was completed without an alternate device.There was a 45 minute delay to the procedure.This report is being raised on the basis of injury due to patient retaining a fragment of the device.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
3157978375
MDR Report Key21925349
Report Number1320894-2025-00125
Device Sequence Number15635444
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)280911(10)202311101
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202311101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic